Jump to content
  • Sign Up
0
bigapplekathleen

Incredibly Frustrated/just Need To Vent

Rate this topic

Recommended Posts

Hi everyone,

Ok... I just need to vent here. Thoughts and suggestions are welcome, though, if you have had experience with the same issues!

I have a history of celiac (actually, "non-celiac" gluten intolerance and severe wheat allergy), lymphocitic colitis, chronic apthuous ulcers, ever-changing thyroid numbers - on the low side, thyroid nodules, ovarian cysts, fibrocystic breast lumps, and lots of other issues. I am now dealing with extreme hyperhidrosis. I saw a dermatologist Thursday hoping for botox to stop this, but he said it's way bigger than botox and gave me Robinul until I can see an endocrinologist. It's a 2-month wait to see an endo here in my town. However, I live 45 minutes from NY City, so I will call Monday to try to get in to see someone. I have been on prednisone for 20 months for the apthuous ulcers and other auto immune symptoms. Whenever I try to taper off all the way, I get really sick below 5 mg. I made it down to 2 mg a day for a while and got really bad sores again and lots of aches and pains. I also take Entocort 6mg (for 12 months now). I use the Nuavring to control the ovarian cysts.

Since dropping my prednisone dose this spring, I feel achier and achier. The mouth sores are always there (after having gone away for a while). My body isn't producing cortisol on its own. MY cortisol level is 6. It was 10 in January. The doctor said it needs to be a minimum of 18; she said at 5, I would have to be in the hospital.

So, here's my frustration. Those of you that know me know that I am a professional who works at a very high level. My life is busy and I am very involved in many things. Yes, my life is busy. Yes, my life is stressful sometimes. But, I stick to a wheat-free diet, I eat mostly very healthy natural, unprocessed foods. Yet, I still feel like crap.

So, do I wait 2 months to see an endocrinologist, call to see someone at a regional medical center earlier than that, go back to my naturopath, or go back to my celiac doc (one of the best)... I actually have a regular check-up appt with him in June, but don't know if I really need to see him. I just need to see someone who can fix this endocrinological stuff. I am sick of being sweaty and tired. The Robinul makes me sleepy (counteracts the steroids, i guess!)

Thoughts?

K

Share this post


Link to post
Share on other sites

Hey K--are you tapering down slow enough? I have the semi-same steroid problem and would get sick if I weaned too quickly. Finally one doctor told me to wean 1 mg every two weeks and it worked until I got down to 3 mg....got sick after two weeks and I too have been up and down ever since. The last time I weaned 1 mg every week and also did ok until 3 mg......allergies and sinuses did it to me this time.....not sure.....but anyway.....are you weaning slowly enough? It's a horribly long process.....

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×